Thunderstorm Wind, Hardin
- When
- June 14, 3:30 PM EST to 3:33 PM EST
- Where
- Hardin County, Kenton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.650, -83.600
Trees were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 14, 2:45 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 345 PM EDT MON JUN 14 2004 .SHORT TERM... UPPER FLOW IS WESTERLY WITH A BROAD TROF SITUATED ALONG THE CANADIAN BORDER. RIDGE WILL BEGIN TO BUILD OVER THE EASTERN CONUS AFTER SHORT WAVES MOVE THROUGH THE GREAT LAKES TODAY AND TUESDAY. MOISTURE FROM A DEVELOPING TROPICAL SYSTEM MAY ADVECT UP AROUND THE RIDGE BEGINNING ON WEDNESDAY. SURFACE CHART HAS MOIST SOUTHWEST FLOW ON THE SOUTHEAST SIDE OF A COLD FRONT EXTENDING THROUGH IOWA. BOW ECHO IS CURRENTLY ENTERING NORTHWEST OHIO. EXPECT BOW TO EXPAND SOUTH INTO MORE UNSTABLE AIR. OTHER THUNDERSTORMS ARE ALSO LIKELY TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. INSTABILITY... INCREASING DIRECTIONAL WIND SHEAR...SURFACE CONVERGENCE AND UPPER DIVERGENCE POINT TO A CHANCE FOR MORE SEVERE THUNDERSTORMS IN ADDITION TO WHAT THE BOW ECHO BRINGS. SEVERE THUNDERSTORM WATCH IS ALREADY IN EFFECT UNTIL 6PM FOR THE BOW AND ANOTHER WATCH MAY FOLLOW LATER. HAVE KEPT 50 TO 60 POPS FOR THUNDERSTORMS TONIGHT. FOR TUESDAY...FRONT IS PROGGED TO DROP FAR ENOUGH SOUTH TO KEEP THE NORTH DRY AND HAVE LOW CHANCE POPS SOUTH. MOIST FLOW RETURNS WEDNESDAY WITH MOISTURE FROM TROPICAL SYSTEM ARRIVING SO WILL GO WITH CHANCE POPS ALL ZONES. HYDROLOGY: FLOOD WATCH REMAINS IN EFFECT UNTIL 8PM. WITH GROUND SODDEN...ANY PERSISTENT THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING. TEMPS: RAISED TUESDAY NIGHT A COUPLE DEGREES WITH FRONT NOT GOING AS FAR SOUTH AS ANTICIPATED. REST OF TEMP FORECAST UNCHANGED. && .LONG TERM... SLOPPY PATTERN PERSISTING INTO WEEKEND...AS UNSETTLED WX TO REMAIN ACRS OH VLY. ETA/GFS NOW KEEPING FRNTL BNDRY IN REGION ALL DAY THURS...AS SFC WAVE RIDES BNDRY. GULF OF MEXICO DISTURBANCE WILL LIFT INTO GULF COAST REGION WED...AND THIS LIKELY THE CAUSE FOR SLOWING FRNTL BNDRY DOWN FOR THURS/THURS NIGHT. BOTH 12Z ETA/GFS PICKING UP ON TROPICAL MOISTURE PLUME LIFTING INTO REGION AHEAD OF BNDRY THURS...WITH PWATS APPCHG 2 IN. HAVE EXTENDED POPS ALL DAY THURS...AND ACRS SE FCST AREA FOR THURS NIGHT. FRNTL BNDRY WILL SHIFT SOUTH AND EAST OF FCST AREA FRI WITH HI PRES BRIEFLY BUILDING IN. FCST BECOMES LESS CONCLUSIVE FOR WEEKEND. 00Z GFS INDCG MORE OF A WINTERLIKE STORM TRACK...TAKING SFC LO ACRS OH VLY INTO MID ATLANTIC SAT AFTN AND SUN WITH DEEPENING UPR TROF DVLPG ACRS EASTERN CONUS. ALL OTHER EXTENDED MODELS SUGGESTING LESS AMPLIFIED UPR PATTERN. SUBSEQUENT GFS RUNS HAVE ALSO BACKED OFF...AND HAVE GENERALLY FOLLOWED THE WARMER AND LESS AMPLIFIED SOLN FOR THE WEEKEND. FRNTL BNDRY WILL BE MOVNG THRU REGION SAT AFTN/NIGHT AND HAVE KEPT 30 POPS IN FOR THIS TIMEFRAME. SFC HI PRES WILL BUILD BACK INTO FCST AREA FOR SUN AND MON...WITH DRIER/COOLER WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...FLOOD WATCH UNTIL 8 PM MON OHZ026-034>035-043>046-056. && CONIGLIO/RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 525 AM EDT MON JUN 14 2004 OHZ026-034-035-043>046-056-150920- AUGLAIZE OH-DELAWARE OH-HARDIN OH-LICKING OH-LOGAN OH-MERCER OH- SHELBY OH-UNION OH- 525 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO AND PORTIONS OF CENTRAL OHIO. .DAY ONE...TODAY A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING...AS A WEAK COLD FRONT PUSHES INTO THE REGION. IN ADDITION...THE HEAVY RAINS FROM LATE NIGHT HAVE LEFT THE GROUND MOIST...AND THE CREEKS AND STREAMS RUNNING HIGH. THEREFORE A FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UNSTABLE AIRMASS WILL WORK BACK INTO THE REGION AHEAD OF A COLD FRONT ON WEDNESDAY. THIS COMBINATION MEANS THAT STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...THEN AGAIN ON WEDNESDAY. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-150923- ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY- CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-DARKE OH- DEARBORN IN-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-FRANKLIN OH- FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-HIGHLAND OH- HOCKING OH-KENTON KY-LEWIS KY-MADISON OH-MASON KY-MIAMI OH- MONTGOMERY OH-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH- PREBLE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN- UNION IN-WARREN OH-WAYNE IN- 525 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING...AS A WEAK COLD FRONT PUSHES INTO THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UNSTABLE AIRMASS WILL WORK BACK INTO THE REGION AHEAD OF A COLD FRONT ON WEDNESDAY. THIS COMBINATION MEANS THAT STRONG TO SEVERE THUNDERSTORMS WILL BE A POSSIBILITY AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...THEN AGAIN ON WEDNESDAY. SITES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1218 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG HUNTSVILLE 40.44N 83.80W
06/13/2004 LOGAN OH LAW ENFORCEMENT
TREES DOWNED.
1000 PM FLOOD BELLEFONTAINE 40.36N 83.76W
06/13/2004 LOGAN OH LAW ENFORCEMENT
OVER ONE FOOT OF WATER OVER MAIN STREET
1030 PM FLOOD SIDNEY 40.29N 84.16W
06/13/2004 SHELBY OH LAW ENFORCEMENT
OVER 15 ROADS CLOSED DUE TO HIGH WATER
1100 PM FLOOD DELAWARE 40.30N 83.08W
06/13/2004 DELAWARE OH LAW ENFORCEMENT
HIGH WATER OVER SEVERAL ROADS ACROSS COUNTY.
1100 PM FLOOD 2 NE PLAIN CITY 40.13N 83.24W
06/13/2004 UNION OH LAW ENFORCEMENT
HIGH WATER OVER ROUTES 42 AND 33...WITH OTHER ROADS IN
FLOODED IN DARBY TOWNSHIP.
1105 PM TSTM WND DMG 2 NE LEESBURG 39.35N 83.55W
06/13/2004 HIGHLAND OH LAW ENFORCEMENT
TREES DOWN AND PART OF A BARN ROOF TORN OFF.
1230 AM FLOOD 1 W HARTFORD 40.24N 82.69W
06/14/2004 LICKING OH LAW ENFORCEMENT
HIGH WATER OVER ROADS. ALSO HIGH WATER IN NORTHEAST
LICKING COUNTY.
&&
JDRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 1 W VERSAILLES 39.06N 85.28W
06/13/2004 RIPLEY IN DEPT OF HIGHWAYS
COUNTY ROAD WASHED OUT. ADDITIONAL ROADS WITH HIGH WATER
IN THE COUNTY.
&&
JDRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG RUSHVILLE 39.76N 82.43W
06/14/2004 FAIRFIELD OH PUBLIC
TREES UPROOTED AND DOWNED CAUSED DAMAGE TO A HOUSE. POWER
LINES WERE SNAPPED AND PINE TREES UPROOTED.
&&
MJPThe Cincinnati radar (KILN), 138 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410036.